Louisiana, 2004

Lightning Strike in Louisiana, September 4, 2004

September 4, 2004 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 4, 2:30 AM CST, 9 hours 30 minutes earlier.

Area forecast discussion, Sep 4, 2:30 AM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CDT SAT SEP 4 2004

.DISCUSSION...GOING MAINLY ON POSITIONING AND TIMING OF FRANCES FROM
TPC FOR POP VALUES OVER THE NEXT SEVERAL DAYS. WE WILL BE IMPACTED
BY FRANCES...ALBEIT INDIRECTLY. A WEAK TROUGH ORIENTED NE THROUGH SW
OVER THE AREA WILL HELP TO FOCUS SH/TS DEVELOPMENT TODAY. THIS
WEAKNESS WILL EVENTUALLY BE DRIVEN NW AS THE STRONG SUBSIDENCE ON
THE WEST SIDE OF FRANCES MOVES INTO THE REGION. THIS SHOULD SURPRESS
SH/TS DEVELOPMENT FOR SUNDAY. SINCE THE HURRICANE IS INFLUENCING THE
WEATHER HERE...THE FORECAST WILL HINGE ON FUTURE MOVEMENTS AND
STRENGTH OF THE STORM AND ATTM FRANCES IS HEADING NW@5KT. THIS WILL
KEEP THE 2+ PWS OVER THE AREA TODAY AND WE SHOULD SEE SOME TCU BY
SUNRISE OVER LAND. SOUTHERLY FETCH FROM THE NEXT FRONTAL SYSTEM IS
STARTING OVER THE EXTREME WESTERN GULF THIS MORNING. THIS SHOULD
TRANSFER TO THE EASTERN GULF IN ABOUT 32 HOURS. LOW AND MID LEVEL
CLOUDS OVER S TX HAS JUST STARTED RESPONDING TO THE FETCH AND ARE
NOW MOVING QUICKLY NORTHWARD. THIS MAY BE THE ESTABLISHED FLOW THAT
BRINGS FRANCES ON ITS NW THEN NORTHERLY TRACK.

WITH THE CURRENT TRACK FROM TPC...WE SHOULD ENJOY SOME RATHER
MODERATE NORTHERLY WINDS AS IT MOVES THROUGH THE NE GULF AND INTO
THE FLA PANHANDLE MIDNIGHT SUNDAY. THIS SHOULD ACT TO DRIVE TIDES
DOWN SOMEWHAT AND BRING SOME DRY AIR INTO THE AREA JUST IN TIME FOR
LABOR DAY. WILL NOT CHANGE ANY EXTENDED.

&&

.PRELIMINARY POINT TEMP/POPS...
MCB 88 72 92 73 / 60 20 10 00
BTR 88 72 92 74 / 60 20 20 00
MSY 89 75 92 77 / 60 20 10 00
GPT 88 72 91 74 / 40 10 10 00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

17
Hazardous weather outlook, Sep 4, 10:14 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1114 AM CDT SAT SEP 4 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1114 AM CDT SAT SEP 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF DAYTIME HEATING...A WEAK UPPER LEVEL TROUGH OVER
THE REGION AND A MOIST UNSTABLE AIRMASS WILL ALLOW SCATTERED
TO NUMEROUS THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THE STRONGER
THUNDERSTORMS WILL BE ACCOMPANIED BY WIND GUSTS OF 30 TO 35 MPH AND
FREQUENT LIGHTNING. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...
RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES WITHIN AN HOUR ARE POSSIBLE
WITH THE STRONGER THUNDERSTORMS...PRODUCING FLOODING OF STREETS AND
AREAS OF POOR DRAINAGE. THUNDERSTORM ACTIVITY SHOULD DIMINISH DURING
THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED MONDAY INTO
TUESDAY AS A WEAKENED FRANCES IS CURRENTLY FORECASTED TO MOVE
ACROSS THE EXTREME NORTHEAST GULF OF MEXICO AND PANHANDLE OF FLORIDA.
WINDS AND SEAS ARE EXPECTED TO INCREASE OVER THE COASTAL WATERS WITH
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE MONDAY AND TUESDAY...MAINLY
EAST OF THE MISSISSIPPI RIVER. DRY WEATHER IS EXPECTED WEDNESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, St. Bernard

When
September 4, 12:00 PM CST
Where
St. Bernard County, Delacroix
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
29.874, -89.824 (the zone’s center; the record gives no point)

An eighteen year old man was struck and killed by lightning while fishing in a boat.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, St. Bernard2004-09-0418MaleBoatDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432673.